Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 396, NWS Wichita, KS

July 26, 2008Reno County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 26, 2008, 7:58 PM CDT for Reno County, Sedgwick County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2008, 7:58 PM CDT (00:58 UTC)
Expired
Jul 26, 2008, 8:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 24 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:10 PM CDTTSTM WND GST 603 Wnw Goddard, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
3064 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 270058
SVRICT
KSC155-173-270145-
/O.NEW.KICT.SV.W.0396.080727T0058Z-080727T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 845 PM CDT.

* AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CHENEY LAKE TO GARDEN PLAIN...AND MOVING EAST AT 27 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  (ICT)WICHITA ARPT...ANDALE...CHENEY...CLEARWATER...COLWICH...GARDEN
  PLAIN...GODDARD...HAYSVILLE...MAIZE...PARK CITY...VALLEY CENTER...
  VIOLA...WICHITA...SOUTH WICHITA...WICHITA MID CONTINENT AIRPORT...
  CHENEY LAKE...LAKE AFTON...WEST WICHITA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3757 9780 3758 9779 3773 9780 3773 9791
      3784 9793 3785 9729 3747 9727 3746 9780
TIME...MOT...LOC 0058Z 272DEG 24KT 3779 9780 3774 9768
          3766 9765 3761 9767

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 270112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SAT JUL 26 2008

KSC155-173-270145-
/O.CON.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
RENO KS-SEDGWICK KS-
811 PM CDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK AND
SOUTHEASTERN RENO COUNTIES UNTIL 845 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ANDALE...TO GODDARD...TO VIOLA...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR COLWICH BY 820 PM CDT.
  NEAR MAIZE BY 825 PM CDT.
  NEAR WICHITA BY 835 PM CDT.
  NEAR PARK CITY BY 840 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT LAKE AFTON AND THE WICHITA 
AIRPORT.

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS NEAR GODDARD. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3757 9780 3758 9779 3773 9780 3773 9791
      3784 9793 3785 9729 3747 9727 3746 9780
TIME...MOT...LOC 0111Z 272DEG 24KT 3776 9760 3769 9755
          3762 9756 3750 9757

$$

KLEINSASSER
000 
WWUS53 KICT 270122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT SAT JUL 26 2008

KSC155-270130-
/O.CAN.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
RENO KS-
820 PM CDT SAT JUL 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RENO COUNTY HAS
BEEN CANCELLED...

AT 819 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING MOVED OUT OF RENO 
COUNTY...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR 
RENO COUNTY.

LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
      3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0120Z 270DEG 23KT 3774 9746 3767 9744
          3758 9743 3750 9743

$$

KSC173-270145-
/O.CON.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
SEDGWICK KS-
820 PM CDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK 
COUNTY UNTIL 845 PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM MAIZE...TO WICHITA MID CONTINENT AIRPORT...TO HAYSVILLE...TO 
CLEARWATER...MOVING EAST TO SOUTHEAST AT 26 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WICHITA BY 830 PM CDT.
  NEAR PARK CITY BY 835 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS NEAR GODDARD. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
      3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0120Z 270DEG 23KT 3774 9746 3767 9744
          3758 9743 3750 9743

$$

KLEINSASSER
000 
WWUS53 KICT 270138
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT SAT JUL 26 2008

KSC173-270148-
/O.EXP.KICT.SV.W.0396.000000T0000Z-080727T0145Z/
SEDGWICK KS-
838 PM CDT SAT JUL 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 845 PM CDT...

AT 837 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

LAT...LON 3748 9768 3772 9769 3778 9769 3779 9769
      3784 9769 3785 9729 3747 9727
TIME...MOT...LOC 0138Z 270DEG 23KT 3774 9731 3767 9729
          3758 9728 3750 9728

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 26, 6:40 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT JUL 26 2008

.UPDATE...

TWEAKED GRIDS TO ACCOUNT FOR CURRENT OBSERVATIONS/TRENDS. THUNDERSTORMS
SHOULD CONTINUE FOR A BIT LONGER IN THE MOIST WEDGE BETWEEN THE TWO
OUTFLOW BOUNDARIES. WHILE NORTH AMERICAN MODEL MAY BE IN THE
BALLPARK...STILL NOT QUITE RIGHT WITH PRECIPITATION LOCATION.
OVERALL SUSPECT STORMS SHOULD WANE SIMILAR TO LAST NIGHT AFTER
SUNSET...WITH REDEVELOPMENT LATER TONIGHT...WITH CHANCES
INCREASING TO THE EAST. GIVEN CURRENT PRECIPITATION/OUTFLOW
BOUNDARY...MAY NEED TO SPREAD LOW PROBABILITY OF PRECIPITATION A
BIT FURTHER WEST FOR PREDAWN HOURS...BUT WILL HOLD OFF UNTIL THE
0000 UTC DATA CAN BE PERUSED. -HOWERTON

&&

.AVIATION...

STRONGEST STORMS WILL LIKELY DROP VISIBILITIES BELOW 3SM WITH
CEILINGS IN THE MARGINAL VISUAL FLIGHT RULES RANGE. GUSTS AROUND
40KTS HAVE BEEN REPORTED WITH OUTFLOWS AT KGBD AND KMPR. PER
DISCUSSION ABOVE...SUSPECT STORMS WILL WANE AFTER SUNSET...WITH
ELEVATED STORMS REDEVELOPING DURING THE PREDAWN HOURS IN BROAD
WWA. SUSPECT REMNANT BOUNDARIES WILL ALSO PLAY INTO BEST LOCATION
FOR REDEVELOPMENT. VISUAL FLIGHT RULES ANTICIPATED DURING THE DAY
ON SUN ONCE STORMS WANE IN THE MORNING. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 353 PM CDT SAT JUL 26 2008/

DISCUSSION...

FORECAST CONCERNS ARE CURRENT CONVECTION IN CEN KS AND THEN HOT
TEMPS FOR SUN-MON.

TONIGHT:
CONVECTION HAS RAPIDLY DEVELOPED ALONG THE MAIN BAROCLINIC
ZONE/BOUNDARY REMNANTS ACROSS CENTRAL KS AT THIS TIME. A VERY
UNSTABLE AIRMASS EXISTS ACROSS THIS AREA BACK INTO NORTHEAST KS WITH
SFC BASED CAPE VALUES OF 4000-5000 J/KG. CURRENT SEVERE WATCH LOOKS
RIGHT ON TRACK...AS EMBEDDED IMPULSE IN THE MID LEVEL FLOW CONTINUES
TO LEAD TO TSRA DEVELOPMENT INTO CEN KS AT THIS TIME. 0-6KM SHEAR
LOOKS SUPPORTIVE OF SOME STRONG/SEVERE STORMS...WITH BETTER BULK
SHEAR JUST TO THE NORTH OF THE AREA. MAIN THREAT LOOKS TO BE
DAMAGING WINDS...BUT A ROBUST STORM COULD ALSO LEAD TO SOME LARGE
HAIL EVEN WITH THE HIGH FREEZING LEVELS.

EXPECT THIS CONVECTION TO EVENTUALLY SHIFT EAST AS THE NIGHTTIME
PROGRESSES...AND CONGEAL INTO SOME SORT OF FORWARD PROPAGATING
CONVECTIVE COMPLEX DURING THE OVERNIGHT HOURS. GENERAL PROPAGATION
COULD TAKE THIS COMPLEX ACROSS PORTIONS OF SOUTHEAST KS NORTH OF
HIGHWAY 54 BY EARLY SUN.

SUN-MON:
OVERNIGHT CONVECTION WILL COME TO AN END DURING THE MORNING HOURS ON
SUN...WITH MOST OF THE MORNING CONVECTION STAYING TO THE NORTH AND
EAST OF THE AREA...SO WILL END POPS IN SOUTHEAST KS DURING THE
MORNING.  ANY CONVECTION OVERNIGHT WILL ALSO LEAD SO SOME OUTFLOW
BOUNDARIES LURKING ABOUT FOR POSSIBLE NEW TSRA DEVELOPMENT ACROSS
CEN KS ON SUN AFTERNOON/EVE. SO WILL GO WITH A SLIGHT POP FOR THIS
AREA.

CLOUD COVER IN EASTERN SECTIONS...WILL KEEP TEMPS FROM POSSIBLY
REACHING THEIR FULL POTENTIAL IN ERN KS ON SUN WHERE DEWPOINTS WILL
BE THE HIGHEST. JUST TO THE WEST OF THIS AREA...WILL SEE TEMPS CLOSE
TO THE CENTURY MARK BUT SOMEWHAT LOWER DEWPOINTS WHICH WILL KEEP
HEAT INDICES IN THE 100-105 RANGE....SO WILL NOT ISSUE A HEAT
ADVISORY BECAUSE OF UNCERTAINTY IN CLOUD COVER IN THE EAST...EVEN
THOUGH DWPTS COULD REACH THE LOWER 70S.

HEAT AGAIN WILL BE CONCERN FOR MON AS WELL...BUT AGAIN UNCERTAINTY
OF CONVECTION CHANCES AND CLOUD COVER MAY BE THE SAVING GRACE WHEN
IT COMES TO HEAT INDICES (POSSIBLE ADVISORY)...BUT CERTAINLY WILL
CONTINUE TO BE A HOT AND MUGGY DAY ACROSS THE AREA.

TUE-WED:
LOTS OF UNCERTAINTY DURING THIS TIME FRAME AS MODELS DIFFER ON THE
HANDLING OF THE REMNANTS OF DOLLY.  NAM AND ECMWF APPEAR TO BE THE
MOST PROGRESSIVE WITH THIS FEATURE...ACTUALLY PICKING UP THE
REMNANTS IN THE MEAN FLOW AND TAKING IT ACROSS THE SOUTHERN HALF OF
KS. THE GFS IS THE SLOWEST WITH THIS FEATURE AND KEEPS IT SOUTHWEST
OF KS. TROPICAL REMNANTS CAN BE NOTORIOUSLY SLOW SO WILL KEEP A
WATCHFUL EYE ON THE GFS...BUT LEAN TOWARDS THE MORE PROGRESSIVE
SOLUTION FOR NOW.  OF GREATER CONCERN FOR MOST LOCATIONS AND POPS IS
ANOTHER FRONTAL BOUNDARY EXPECTED TO DRIFT INTO NORTHERN PORTIONS OF
KS FOR TUE NIGHT INTO EARLY WED.  SO WITH ABOVE MENTIONED FACTORS...
WILL KEEP SLIGHT POPS AROUND FOR BOTH DAYS.

THU-SAT:
NOT ALOT OF CONFIDENCE ON HOW THE END OF THE WEEK WILL PLAY OUT AS
REMNANTS OF DOLLY AND WHERE IT WILL GO IS STILL IN QUESTION. ECMWF
IS ALOT MORE PROGRESSIVE WHILE THE GFS ACTUALLY DRIFTS THE REMNANTS
SOUTH OF THE AREA....WITH THE GENERAL TREND OF THE UPPER RIDGE TO
INCREASE OVER THE AREA.  WILL KEEP THINGS DRY FOR THIS TIME FRAME
GIVEN THE UNCERTAINTY...WITH TEMPS ONCE AGAIN POSSIBLY CLIMBING TO
NEAR 100 BY FRI.

KETCHAM

AVIATION...

FOR 18Z TAFS...MAIN AVIATION CONCERN WILL ONCE AGAIN BE CONVECTIVE
POTENTIAL LATER THIS AFTERNOON.

AIRMASS IN PLACE REMAINS VERY MOIST JUST AS THE LAST FEW DAYS.
BLOW-OFF CIRRUS...FROM STORMS TO OUR WEST...HAVE OVERSPREAD MUCH OF
SOUTH CENTRAL KS. ISOLATED STORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON. UNLIKE YESTERDAY THERE IS NOT A WELL DEFINED BOUNDARY TO
FOCUS DEVELOPMENT. THEREFORE FEEL THE MOST LIKELY AREAS TO SEE
INITIATION WILL BE THOSE AREAS THAT EXPERIENCE FULL HEATING AND AT
THIS TIME IT APPEARS TO BE EASTERN KANSAS...WHERE CIRRUS IS NOT
AFFECTING. THIS WOULD MEAN THAT KCNU AND KSLN WILL INITIALLY HAVE
THE BEST CHANCE TO EXPERIENCE A STORM THIS AFTERNOON. HOWEVER ONCE
STORMS DEVELOP THEY WILL KICK OUT OUTFLOW BOUNDARIES WHICH SHOULD
ALLOW STORMS TO DEVELOP IN OTHER LOCATIONS. THE GOOD NEWS IS THAT
WITHOUT A SURFACE FOCUS...THE STORMS SHOULD REMAIN FAIRLY ISOLATED.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74 100  74 100 /  40  10  10  10
HUTCHINSON      73 101  73 101 /  60  20  20  10
NEWTON          73 100  73 100 /  50  20  20  10
ELDORADO        74  99  74  99 /  40  20  20  10
WINFIELD-KWLD   75 100  75 100 /  20  10  10  10
RUSSELL         71 102  73 102 /  20  20  20  10
GREAT BEND      73 102  73 102 /  30  20  20  10
SALINA          72 102  75 102 /  40  20  20  10
MCPHERSON       73 101  74 101 /  60  20  20  10
COFFEYVILLE     73  97  73  98 /  20  10  10  10
CHANUTE         73  97  73  98 /  30  10  10  10
IOLA            73  97  73  98 /  40  20  20  10
PARSONS-KPPF    74  97  74  98 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 4:35 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
435 PM CDT SAT JUL 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
435 PM CDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO REDEVELOP INTO THIS EVENING ACROSS
THE REGION...ESPECIALLY OVER CENTRAL KANSAS. WHILE THE MAJORITY OF
THE STORMS WILL BE STRONG WITH WINDS TO 50 MPH THE MAIN THREAT...A
FEW STORMS OVER CENTRAL KANSAS WILL HAVE THE POTENTIAL TO BECOME
SEVERE WITH WINDS TO 60 MPH AND QUARTER SIZE HAIL THE MAIN THREATS.

HEAT INDICES WILL ALSO REMAIN AROUND 100 ACROSS CENTRAL KANSAS EARLY
THIS EVENING...AND 100 TO 104 RANGE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ACROSS PORTIONS OF THE
CENTRAL KANSAS....THE FLINT HILLS AND SOUTHEAST KANSAS ON SUNDAY. A
STRONG STORM WILL REMAIN POSSIBLE.

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 105 RANGE
ACROSS THE ENTIRE AREA...DURING THE AFTERNOON HOURS ON SUNDAY
AND MONDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS CENTRAL
KANSAS ON MONDAY AND MUCH OF THE AREA ON TUESDAY AND WEDNESDAY.
STRONG STORMS WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN THE EARLY EVENING FOR
PORTIONS OF CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON/KETCHAM

In the hours before

Local storm report, Jul 26, 6:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT SAT JUL 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HEAVY RAIN       3 SE CHASE              38.33N 98.31W
07/26/2008  M1.46 INCH       RICE               KS   CO-OP OBSERVER

&&

LFW
Special weather statement, Jul 26, 7:21 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT JUL 26 2008

KSZ067-082-270045-
KINGMAN-RENO-
721 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN KINGMAN AND SOUTHERN RENO COUNTIES...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PRETTY PRAIRIE...AND MOVING SOUTHEAST AT
21 MPH.

WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KLEINSASSER
Special weather statement, Jul 26, 7:37 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
737 PM CDT SAT JUL 26 2008

KSZ082-091-270110-
HARPER-KINGMAN-
737 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG WINDS ASSOCIATED WITH THUNDERSTORMS ALONG A LINE EXTENDING
FROM 9 MILES WEST OF CHENEY...TO NASHVILLE...AND MOVING SOUTHEAST AT
33 MPH.

WINDS UP TO 50 MPH WILL BE POSSIBLE.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KLEINSASSER
Special weather statement, Jul 26, 7:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT SAT JUL 26 2008

KSZ067-083-270130-
RENO-SEDGWICK-
742 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEAST RENO AND WESTERN SEDGWICK COUNTIES...

AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG WINDS ASSOCIATED WITH THUNDERSTORMS ALONG A LINE EXTENDING
FROM SOUTH HUTCHINSON...TO 7 MILES NORTH OF CHENEY...AND MOVING EAST
AT 21 MPH.

WINDS UP TO 50 MPH WILL BE POSSIBLE.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KLEINSASSER
Special weather statement, Jul 26, 7:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT SAT JUL 26 2008

KSZ082-091-270130-
HARPER-KINGMAN-
748 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND SOUTHERN KINGMAN COUNTIES...

AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
NORWICH...TO 9 MILES NORTH OF ATTICA...TO MEDICINE LODGE...AND
MOVING SOUTHEAST AT 31 MPH.

WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KLEINSASSER
Special weather statement, Jul 26, 7:51 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SAT JUL 26 2008

KSZ067-083-092-270130-
RENO-SEDGWICK-SUMNER-
751 PM CDT SAT JUL 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN RENO...SEDGWICK AND NORTHERN SUMNER
COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVEN...TO GARDEN
PLAIN...TO CHENEY...AND MOVING EAST TO SOUTHEAST AT 33 MPH.

WINDS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:46 AM CDTAreal Flood WarningICTChautauqua, Montgomery6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.